Ok, expect this first post to be a rather long one while I explain my history a bit...I apologize in advance.
Around November of last year I cold turkey quit Paxil. I don't recall having ANY of this prior to that! I went out of town, left my paxil, figured, "I don't need that stuff anyway!" and decided to just quit taking it. Started with dizziness, blurred vision, lack of concentration/focus (visual focus and mental focus). I called my doc she says, "Yes, probably from the cold turkey Paxil quit."...give it a bit of time. That was 2 weeks after the quit. So, I gave it a bit of time, I can't remember how much exactly and then was in her office again. I had some SERIOUS anxiety/panic going on at that point to which she replies, "I guess you needed the Paxil." Which I suppose I did but the anxiety that I was experiencing AFTER the quit was 10 times what it was before I started taking it! Anyway, to my point....I (per her direction) went on and off a couple more times with very short weaning process each time, threw in a weeks worth of Zoloft (this is when it REALLY got bad!!) and a pill or 2 of Lexapro and then decided that in order to weed through what was med induced, withdrawal induced or my own issue, I would quit everything entirely and wait a while. At the time when I was on Zoloft for a week I began to experience some SERIOUS body vibrations!! Like my bed was leaning up against a running vehicle or at least a refrigerator. Sometimes it's more noticeable in my upper body (torso/arms but never head) and sometime it's a leg thing. My mom has very bad RLS and I don't think it's an odd presentation of that because I don't feel the need to jerk and move in order to relieve it and actually, movement seems to exaccerbate it rather than help it. So, I don't really notice it much during the day except if I'm sitting very still and thinking about it. I never notice it when I'm out and about doing things. I should tell you that I am now (after a couple months with nothing) taking Lexapro at 10 mg SID. In addition to the vibrations my CURRENT symptoms are as follows...lack of focus (mental focus and visual). I feel like I can't hold my eyes on a small object at a distance. This is especially bad when I am first waking up. I feel like everything is a bit delayed for me. Like, I can think a normal speed, I think but I percieve and maybe even process things a little slowly. Like, if I change my visual focus from near to far it takes me a bit to focus and really get ahold of what I'm looking at. This also happens if I have a pile of similar items up close. Like if I'm looking at a mess on my desk, I'm seeing the big picture but not really zeroing in on anything in particular. I have the vibrations a lot still...same as initially. The Lexapro has not done much for that. Doc says that's some strange way that I release my anxiety. I also have some rather unsmooth muscle movements sometimes. Like if I ride in my truck for a while and then go to get out, sometimes my legs feel like they're jerky when they go from the sitting position to the down-to-the-ground standing position. I walk this out in minutes usually. I get it in my wrists too. Where if I hold my arms out and move my hand up and down at the wrist the movements are often not smooth. I also suddenly have 2 different sized pupils in low light (always the same one is bigger). I have 3 generations of people on my Dad's side with unequal pupil sizes but I don't know when that showed up for them. Mine just showed up when this other stuff did. I've had a very recent, very thorough eye exam and she did not detect it then and says my vision is great. A bit on the far-sighted side but still very good. No correction needed. I've also shed a ton of hair, had some (not a ton but a few) muscle cramps in various areas. I sleep like ****, freeze all the time and have shivering 'episodes' in the middle of the night. It is somewhat normal for me to be a cold person but when I sleep I freeze my butt off!! It's 71 degrees in my house and I'm in sweatpants and sweatshirt at night, under a down blanket and often shivering. My hands and feet are like ice most of the time. My doc says it's anxiety that makes me cold and shivery. I should also mention that at the lexapro dose I'm on after 2 weeks I am definitely still quite nervous and anxious about what's wrong with me. The weird thing is NEARLY all of these things improve GREATLY when I take my kids and go to my folks for a week. I guess I still get the vibrations a little at night but not to the extent I do when I'm home. I like it much more at my folks than I do at home for several reasons. So this would lead a person to somewhat believe that a lot if not all of this could be contributed to an anxiety disorder, however, I can't seem to let this whole thing go and just resign to being an anxious person who will never be 100%! I am a little overweight but in good physical health. I mean, I can walk 4 miles a day and not feel a thing the next day. I pull my kids in a wagon all over the place and that's when I feel the best! My fatigue, shaky movements and vision seems good when I'm doing something so does that mean that I just forget about it or does it actually improve it???? I have had a recent UA (because of back pain) and that was normal. I have had a brain MRI for the dizziness and that is normal. I was worried about MS but doc says this is NOT MS...I have a cyst on each side of my thyroid gland but they're monitored every 6 months and I just had that ultrasounded and that was unchanged. Last year sometime I had a complete thyroid work up (bloodwork, I mean) and that was normal. I have not had any real recent bloodwork because my doc doesn't feel I need it. I will admit that I do feel that I walk around absolutely CONSUMED with thoughts of what's wrong with me and if I'm going to die and leave these 2 little kids motherless. This is not healthy or easy on a person so I accept that a great deal of this may be anxiety induced but I just was hoping you could tell me if I need to continue to push for further tests. Can you say this does not sound like MS or other neurological problem? None of my symptoms are really leaving me now that I'm on the Lexapro. They're not getting any worse either but not much improved. I feel a bit more foggy headed and tired on Lexapro and have had 3 episodes of quite blurry vision like I couldn't really clear my eyes and focus on anything, near or far, for about 3 mintues maybe....? Then I just move around and try not to think about it and soon it's fine again. This is different than the blurred vision that I used to get right after my multiple Paxil quits. Then it was like my left eye was foggy most of the time. It would come and go to some extent but was not really perfect ever. That seems to have kind of gone away. I said fatigue earlier but not sure I have actual fatigue. I feel like sitting around and pouting a lot about stupid things like cold, rainy weather, nothing to do, nowhere to go but then if I force myself to get up and go do something I feel MUCH better!!! I feel like a rockstar at my folks place! I almost called my doctor and said, "THANK YOU FOR LEXAPRO!!! IT SAVED MY LIFE!!" but then I went home and feel like **** again....so I don't know if my symptoms are just that unpredictable and intermittent or if they're anxiety and stress induced. Geez!! I'm a mess! I realize that you just read through an insanely long post that seems to be more about my mental health but I decided to post it in the Neurology section because you may be able to tell me whether or not my symptoms are neurological or psychological!! Lastly do you think that it's possible that the Paxil and Paxil quits just messed me up? Do you think I could have actually damaged my brain or nervous system by messing around with that so many times? I feel that I'm very, VERY sensitive to drugs, alcohol, etc. OK, so thank you SINCERELY for any help you can give me!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.